Thunderstorm Wind, Sevier
- When
- July 31, 5:15 PM EST
- Where
- Sevier County, Sevierville
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $3,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.867, -83.567
A tree was reported down on Adler Branch Road.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MRX wrote it up.
A tree was reported down on Adler Branch Road.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Jul 31, 1:54 PM EST, 3 hours 21 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 254 PM EDT SUN JUL 31 2005 .SHORT TERM...(TONIGHT THROUGH SUNDAY)...SHOWERS AND THUNDERSTORMS CURRENTLY SCATTERED ACROSS THE EASTERN MOUNTAINS AND WIDELY SCATTERED ACROSS THE SOUTHERN PLATEAU. ISOLATED SHOWERS AND STORMS WERE LOCATED ACROSS SW VA AND A FEW ALONG THE NORTHERN PLATEAU. NOT MUCH CHANGE TO THE CURRENT FORECAST EXPECT TO LOWER POPS SLIGHTLY IN THE CHA AREA FROM 50 TO 40 PERCENT EARLY. WITH STORMS MOVING SLOWLY SOUTHWEST IT LOOKS LIKE THE BEST COVERAGE WILL BE ACROSS THE SOUTHERN THIRD OF THE FORECAST AREA. DRIER AIR THAT WAS LOCATED TO THE WEST HAS BEEN REPLACED BY MORE HUMID CONDITIONS. DEWPOINT BOUNDARY HAS SHIFTED NORTH FROM SOUTHERN WV ACROSS CENTRAL KY TO SOUTHERN MO. STRONG UPPER RIDGE CONTINUES OVER THE WESTERN AND SOUTH CENTRAL STATES WITH WEAK TROUGHING OVER THE NORTHEAST. THE BERMUDA HIGH REMAINS OFF THE SOUTHEAST COAST. SURFACE HIGH LIES OVER THE EASTERN GREAT LAKES AND MOST OF THE OHIO VALLEY. A WEAKNESS WILL CONTINUE BETWEEN THE BERMUDA HIGH AND RIDGE TO THE WEST AND CONTINUE TO BRING MOISTURE INTO THE FORECAST AREA AS LIFT OCCURS NEAR THE MOUNTAINS DURING THE HEATING OF THE DAY FORMING SHOWERS AND THUNDERSTORMS AND THEN MOVES THEM WEST TO SOUTHWEST INTO THE VALLEYS OR IN OTHER WORDS ABOUT THE SAME AS YESTERDAYS ACTIVITY. LOCALIZED HEAVY RAINFALL AND A FEW STRONG STORMS WILL BE POSSIBLE. .LONG TERM...(MONDAY NIGHT THROUGH SUNDAY)...MED RANGE MODELS SHOWED RIDING BUILDING INTO THE CENTRAL APPALACHIANS EARLY WEEK WITH SOME DRYING TAKING PLACE INITIALLY ACROSS SOUTHWEST VIRGINIA AND NORTHEAST TENNESSEE. ALSO...EASTERLY WINDS ON THE BOTTOM OF THE CENTRAL APPALACHIAN HIGH WILL PRODUCE WEAK DOWNSLOPE WINDS INTO THE NORTH AND CENTRAL VALLEY. END RESULT WILL BE MINIMAL CHANCES OF AFTERNOON/EVENING CONVECTION FOR TRI AND TYS AREAS THROUGH WEDNESDAY. BEST CHANCES OF CONVECTION WILL BE ACROSS THE SOUTH...FAR EASTERN TENNESSEE MOUNTAINS (GENERALLY SMOKYS SOUTHWARD)...AND PLATEAU WHERE MOISTURE WILL BE A LITTLE DEEPER AND SOME UPSLOPE FLOW IS ANTICIPATED. FOR LATE FRIDAY INTO NEXT WEEKEND...MODELS HINT OF A WEAK/DISSIPATING FRONT MOVING INTO THE FORECAST AREA WITH INCREASING PWS. WILL INCREASE POPS TO CHANCE AREA-WIDE FOR SATURDAY AND SUNDAY. HOWEVER...CONFIDENCE OF FRONT MAKING IT INTO THE REGION LOW GIVEN TIME OF THE YEAR. AS FOR TEMPERATURES...MORE SEASONAL HIGHS AND LOWS ANTICIPATED. DOWNSLOPE INTO THE NORTHERN HALF OF THE GREAT TENNESSEE VALLEY WILL ADD A FEW DEGREES. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 71 88 71 88 / 30 30 30 30 KNOXVILLE MCGHEE TYSON AIRPORT, TN 70 88 69 88 / 30 20 20 20 OAK RIDGE, TN 69 88 69 89 / 30 20 20 20 TRI CITIES AIRPORT, TN 66 86 63 87 / 30 20 10 10 && .MRX WATCHES/WARNINGS/ADVISORIES... NC......NONE. TN......NONE. VA......NONE. && TD/DH
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 508 AM EDT SUN JUL 31 2005 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-011000- ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE- CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON- HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN- MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE- NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL- SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER- SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION- WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE- 508 AM EDT (408 AM CDT) SUN JUL 31 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA. .DAY ONE (TODAY AND TONIGHT)... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN (MONDAY THROUGH SATURDAY)... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. PLEASE STAY TUNED TO NOAA WEATHER RADIO OR VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/MRX.
The Knoxville radar (KMRX), 37 km away, was scanning. The volume nearest the first event began at 22:16 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2005Every state in 2005This day in weather historyWarnings in Tennessee, July 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5465372.